Alert archive / Virginia / Severe Thunderstorm Warnings in 2014
Severe Thunderstorm Warning 95, NWS Blacksburg, VA
NWS Blacksburg, VA issued this severe thunderstorm warning at Jun 19, 2014, 3:59 PM EDT for Caswell County, North Carolina; Halifax County, Pittsylvania County, City of Danville, Virginia. It was in force for 61 min. 2 reports came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Jun 19, 2014, 3:59 PM EDT (19:59 UTC)
- Expired
- Jun 19, 2014, 5:00 PM EDT
- In force
- 61 min
- Issued by
- NWS Blacksburg, VA
- Area
- Storm-based polygon
- Hail
- 1.0 in
- Wind
- 60.0 mph
Counties Caswell County, NC, City of Danville, VA, Halifax County, VA, Pittsylvania County, VA
The radar
The Roanoke radar (KFCX), 104 km from the middle of the area, began a volume at 20:01 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Jun 19, 5:00 PM EDT | TSTM WND DMG | 5 Ssw Blairs, VA | 3 TREES DOWN ALONG BEAVER MILL ROAD. |
| Jun 19, 5:05 PM EDT | TSTM WND DMG | 5 Sw Blairs, VA | LARGE TREE DOWN ON HOUSE IN BRUSH ARBOR COURT. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this severe thunderstorm warning; the first came 61 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Jun 19, 2:28 PM EDT | Severe Thunderstorm Watch | SPC | 7 hr |
The nearest sounding before it
Greensboro/Hi Pt, NC (KGSO), launched 12:00Z, 8.0 hours before the alert went out and 75 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 667 J/kg
- Mixed-layer CIN
- -125 J/kg
- Mixed-layer LCL
- 1378 m above ground
- 0-6 km bulk shear
- 4 kt
- 0-1 km storm-relative helicity
- -39 m²/s²
- 0-3 km storm-relative helicity
- -12 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
032
WUUS51 KRNK 191959
SVRRNK
NCC033-VAC083-143-590-192100-
/O.NEW.KRNK.SV.W.0095.140619T1959Z-140619T2100Z/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE BLACKSBURG VA
359 PM EDT THU JUN 19 2014
THE NATIONAL WEATHER SERVICE IN BLACKSBURG HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
NORTHERN CASWELL COUNTY IN NORTH CENTRAL NORTH CAROLINA...
SOUTHEASTERN PITTSYLVANIA COUNTY IN SOUTH CENTRAL VIRGINIA...
THE CITY OF DANVILLE IN SOUTH CENTRAL VIRGINIA...
SOUTHWESTERN HALIFAX COUNTY IN SOUTH CENTRAL VIRGINIA...
* UNTIL 500 PM EDT
* AT 359 PM EDT...SEVERE THUNDERSTORMS WERE LOCATED ALONG A LINE
EXTENDING FROM NEAR ELMO TO NEAR RINGGOLD TO BLAIRS...MOVING SOUTH
AT 10 MPH.
HAZARD...60 MPH WIND GUSTS AND QUARTER SIZE HAIL.
SOURCE...RADAR INDICATED.
IMPACT...HAIL DAMAGE TO VEHICLES IS EXPECTED. EXPECT WIND DAMAGE
TO ROOFS...SIDING AND TREES.
* LOCATIONS IMPACTED INCLUDE...
DANVILLE...
YANCEYVILLE...
BETHEL...
PROVIDENCE...
AND DANVILLE CITY.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.
LARGE HAIL...DAMAGING WINDS AND CONTINUOUS CLOUD TO GROUND LIGHTNING
IS OCCURRING WITH THESE STORMS. MOVE INDOORS IMMEDIATELY. LIGHTNING
IS ONE OF NATURES LEADING KILLERS. REMEMBER...IF YOU CAN HEAR
THUNDER...YOU ARE CLOSE ENOUGH TO BE STRUCK BY LIGHTNING.
WHEN IT IS SAFE TO DO SO...PLEASE SEND YOUR REPORTS OF HAIL OF ANY
SIZE...AS WELL AS ANY REPORTS OF WIND DAMAGE...INCLUDING DOWNED TREES
OR LARGE LIMBS...TO THE NATIONAL WEATHER SERVICE BY CALLING TOLL FREE
AT 1...8 6 6...2 1 5...4 3 2 4. REPORTS AND PICTURES CAN ALSO BE
SHARED ON THE NATIONAL WEATHER SERVICE BLACKSBURG FACEBOOK PAGE AND
ON TWITTER.
&&
LAT...LON 3647 7946 3671 7952 3674 7902 3654 7901
3654 7914 3640 7915 3640 7946
TIME...MOT...LOC 1959Z 358DEG 10KT 3667 7918 3664 7932 3666 7939
HAIL...1.00IN
WIND...60MPH
$$
PH1 follow-up statement
335
WWUS51 KRNK 192039
SVSRNK
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE BLACKSBURG VA
439 PM EDT THU JUN 19 2014
NCC033-VAC083-143-590-192100-
/O.CON.KRNK.SV.W.0095.000000T0000Z-140619T2100Z/
CASWELL NC-PITTSYLVANIA VA-CITY OF DANVILLE VA-HALIFAX VA-
439 PM EDT THU JUN 19 2014
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 500 PM EDT
FOR
NORTHERN CASWELL...SOUTH CENTRAL PITTSYLVANIA AND SOUTHWESTERN
HALIFAX COUNTIES AND THE CITY OF DANVILLE...
AT 438 PM EDT...A SEVERE THUNDERSTORM WAS LOCATED NEAR WESTOVER
HILLS...MOVING EAST AT 25 MPH TOWARD THE CITY OF DANVILLE.
HAZARD...60 MPH WIND GUSTS AND QUARTER SIZE HAIL.
SOURCE...RADAR INDICATED.
IMPACT...HAIL DAMAGE TO VEHICLES IS EXPECTED. EXPECT WIND DAMAGE TO
ROOFS...SIDING AND TREES.
LOCATIONS IMPACTED INCLUDE...
DANVILLE...
PROVIDENCE...
DANVILLE CITY...
MILTON...
AND HAMER.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
PREPARE IMMEDIATELY FOR LARGE HAIL AND DAMAGING WINDS. PEOPLE OUTSIDE
SHOULD MOVE TO A SHELTER...INSIDE A STRONG BUILDING AND AWAY FROM
WINDOWS.
WHEN IT IS SAFE TO DO SO...PLEASE SEND YOUR REPORTS OF HAIL OF ANY
SIZE...AS WELL AS ANY REPORTS OF WIND DAMAGE...INCLUDING DOWNED TREES
OR LARGE LIMBS...TO THE NATIONAL WEATHER SERVICE BY CALLING TOLL FREE
AT 1...8 6 6...2 1 5...4 3 2 4. REPORTS AND PICTURES CAN ALSO BE
SHARED ON THE NATIONAL WEATHER SERVICE BLACKSBURG FACEBOOK PAGE AND
ON TWITTER.
&&
LAT...LON 3647 7946 3671 7952 3657 7901 3654 7901
3654 7914 3640 7915
TIME...MOT...LOC 2038Z 275DEG 23KT 3661 7953
HAIL...1.00IN
WIND...60MPH
$$
16What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Blacksburg, VA wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 19, 3:45 PM EDT, 14 minutes earlier.
Area forecast discussion, Jun 19, 3:45 PM EDT, 14 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE BLACKSBURG VA 345 PM EDT THU JUN 19 2014 .SYNOPSIS... A WEAK COLD FRONT ACROSS THE OHIO VALLEY WILL DRIFT SOUTH INTO THE AREA THIS EVENING BEFORE STALLING ACROSS THE MID ATLANTIC REGION TONIGHT. UPPER DISTURBANCES RIDING ALONG THE FRONT WILL RESULT IN PERIODS OF SHOWERS AND STORMS AS THE BOUNDARY MEANDERS OVER THE AREA THROUGH THE WEEKEND. && .NEAR TERM /THROUGH FRIDAY/... AS OF 300 PM EDT THURSDAY... CLUSTERS OF STORMS CONTINUE TO FIRE MAINLY OVER THE SOUTH AND EAST ALONG THE EARLIER OUTFLOW THAT MOVED SE OUT OF THE APPALACHIANS. IMPRESSIVE INSTABILITY OF 3K J/KG CAPE WILL LIKELY KEEP STORMS GOING WITH PERHAPS COVERAGE SHIFTING BACK INTO THE SW WHERE BETTER CONVERGENCE LOOKS TO LINGER INTO THE EVENING...AND OUT EAST AS VORT TAIL WITH MVC PASSING NRN VA INTERACTS WITH THE CURRENT LEE TROF. THUS WILL KEEP LIKELY POPS GOING IN THESE SPOTS PRIMARILY WHERE THE WATCH CONTINUES UNTIL 10 PM. ELSW...ESPCLY FROM THE NEW RIVER/ROA VALLEYS AND POINTS NORTH...EXPECT ONLY RENEWED SCATTERED COVERAGE WHERE HAVE BEEN WORKED OVER OR CONTINUE TO BE LIMITED BY LOW LEVEL WEST WINDS. WEAK SURFACE COOL FRONT TO THE NORTH WORKS SOUTH INTO THE REGION OVERNIGHT AND THEN STALLS OVER THE SW BY MORNING. GUIDANCE SHOWING A BREAK IN COVERAGE BY MIDNIGHT AS THE WAVE TO THE NE EXITS BUT EXPECT SOME LINGERING COVERAGE SW THIRD GIVEN THE FRONT NEARBY. DEVELOPING LOW LEVEL NE FLOW ALSO LIKELY TO BRING IN MORE STABILITY AND PERHAPS LOW CLOUDS TO EASTERN SECTIONS LATE WHERE CUT POPS TO ISOLATED AFTER MIDNIGHT WITH LINGERING 30ISH SW. LOWS MAINLY IN THE MID TO UPPER 60S PENDING EARLIER RAINFALL WITH SOME FOG AROUND. BOUNDARY REMAINS STALLED OUT FRIDAY MORNING BUT THEN STARTS TO LIFT BACK NE DURING THE AFTERNOON WITH THE APPROACH OF ANOTHER WAVE TO THE NW. LATEST MODELS SHOWING A DECENT SWATH OF SHRA/TSRA WESTERN HALF IN THE AFTERNOON WITH COVERAGE SPREADING EAST DESPITE LACK OF DEEP INSTABILITY ESPCLY OFF THE NAM. WILL GROUP HIGHER LIKELY POPS OVER THE WESTERN THIRD WHILE KEEPING CHANCE COVERAGE BLUE RIDGE EAST WHERE MAY BE IN A WEAK WEDGE SETUP UNTIL LATER IN THE AFTERNOON. WENT CLOSER TO THE SLIGHTLY COOLER MET MOS TEMPS FOR HIGHS AS THINK MANY SPOTS WILL HAVE MORE CLOUD COVER TO INIT THAN SEEN IN RECENT DAYS. HOWEVER STILL 80S MOST LOCATIONS. && .SHORT TERM /FRIDAY NIGHT THROUGH SATURDAY NIGHT/... AS OF 253 PM EDT THURSDAY... SURFACE HIGH PRESSURE WILL DRIFT OFF THE VIRGINIA COAST FRIDAY EVENING...MEANWHILE AN UPPER LEVEL RIDGE WILL RETROGRADE WESTWARD ACROSS THE SOUTHERN MISSISSIPPI VALLEY TO THE TEXAS GULF COAST. THE MOVEMENT OF THESE RIDGES SHOULD ALLOW FOR A SLOW MOVING MESOSCALE COMPLEX TO TRACK FROM THE OHIO VALLEY INTO THE COMMON WEALTH OF VIRGINIA. AT THIS TIME...BULK OF THE STRONG DYNAMICS TRACKS FROM WEST-CENTRAL VIRGINIA (HIGHLAND COUNTY) AT 06Z SATURDAY CURVING SOUTHEAST TO NORFOLK VA BY 18Z SATURDAY. THE TRACK OF THIS DISTURBANCE REMAINS ALONG THE THETA-E BOUNDARY BUT DIFFERS BETWEEN MODELS. IF THIS DISTURBANCE TRACKS ALONG SAID COURSE...POINTS NORTH OF THE VA/NC BORDER WILL EXPERIENCE STRONG TO SEVERE STORMS FRIDAY NIGHT INTO SATURDAY. AREAS SOUTH WILL SEE SCATTERED CONVECTION WITH STRONGER STORMS NOT MOVING ACROSS THE AREA UNTIL LATE SATURDAY AFTERNOON. AN OVERNIGHT CROSSING OF THIS STORM FAVORS THE AREA FOR LESS OF A WIDESPREAD EVENT WITH LOSS OF HEATING...HOWEVER INSTABILITIES AND DYNAMICS STILL EXISTS FOR A BUSY WEATHER PERIOD. SPC DOES NOT HAVE THE AREA IN A SLIGHT RISK...BUT THAT COULD CHANCE IF MODEL TRACK CONTINUES FOLLOWING LATEST TRENDS. ONCE THIS DISTURBANCE EXITS THE AREA...A SLIGHT COOLER AND DRY AIRMASS WILL TEMPORARY BUILD OVER THE REGION SATURDAY AFTERNOON AND NIGHT. SOUTHEAST FLOW INTO THE DISTURBANCE AND ACROSS THE AREA WILL KEEP TEMPERATURES MUGGY WITH READINGS IN THE M60S TO L70S. DEPENDING ON THE SPEED OF THE SYSTEM AND AREAL COVERAGE OF SHOWERS...LIKELY TO SEE HIGHS IN THE L/M 80S POSSIBLY L90S ACROSS NW NC. && .LONG TERM /SUNDAY THROUGH THURSDAY/... AS OF 300 PM EDT THURSDAY... ONCE THE FRIDAY NIGHT/SATURDAY DISTURBANCE TRACKS SOUTHEAST OF THE AREA...NORTHERLY FLOW AND LESS INSTABILITIES SHOULD LEAD TO A MOSTLY QUITE DAY SUNDAY. IF THIS DISTURBANCE TRACKS FARTHER NORTH SATURDAY...AREAS NOT SEEING CONVECTION SATURDAY WILL LIKELY HAVE PULSE CONVECTION SUNDAY AFTERNOON AND EVENING. CONVECTION POSSIBILITIES SUNDAY AFTERNOON MAY BE FROM A LINE FROM BLUEFIELD WV TO WEST JEFFERSON NC SOUTHWEST. THIS LINE MAY BE EXTENDED TO DANVILLE VA DEPENDING ON THE OUTCOME SATURDAY. SOUTHEASTERLY FLOW OVERNIGHT SUNDAY MAY KEEP A FEW SHOWERS ONGOING INTO EARLY MONDAY MORNING. MONDAY WILL BE ANOTHER DAY FOR PULSE STORM WITH THE PRIMARY FOCUS ACROSS THE MOUNTAINS. TUESDAY COULD BE A MIX OF CONVECTION FROM PULSE STORMS IN THE EARLY AFTERNOON TRANSITIONING TO PREFRONTAL CONVECTION IN THE EARLY EVENING THROUGH THE EARLY MORNING HOURS. ON WEDNESDAY...A COLD FRONT WILL SLIDE ACROSS THE REGION WITH THE BEST AREAL COVERAGE OF THE STRONGER STORMS BEING ACROSS THE PIEDMONT. THE COLD FRONT MAY WASHOUT OR STALL WITH THE DEW POINT FRONT HANGING BACK ACROSS THE OHIO VALLEY. UNDER HEATING...SCATTERED CONVECTION MAY FIRE AGAIN ACROSS THE AREA THURSDAY ESPECIALLY ALONG AND SOUTH OF THE VA/NC BORDER. && .AVIATION /19Z THURSDAY THROUGH TUESDAY/... AS OF 115 PM EDT THURSDAY... CLUSTERS OF DEEP CONVECTION CONTINUE TO DEVELOP AND SPILL EAST ALONG THE KLWB-KLYH CORRIDOR EARLY THIS AFTERNOON WITH ADDED DEVELOPMENT ONGOING DOWN THE WESTERN SLOPES TO THE WEST OF KMKJ. EXPECT THIS TO KEEP PERIODS OF MVFR AT KLWB OVER THE NEXT HOUR OR TWO WITH PERHAPS BRIEF IFR IF A HEAVIER TSRA CROSSES DIRECTLY OVER THE AIRPORT. SHOULD SEE MOST OF THIS COVERAGE SHIFT SE OF KLWB BY 20Z/4PM. THEN EXPECT STORMS TO FILL IN OUT EAST WITH ONLY WIDELY SCATTERED CONVECTION LIKELY AROUND KBLF WITH SOME OF THIS SPREADING EAST TO NEAR KBCB/KROA BEFORE WEAKENING GIVEN THE STRONG WEST WINDS ATTM. TSRA MAY TEND TO JUMP THE BLUE RIDGE LATER THIS AFTERNOON WITH INCREASING CHANCES OVER THE PIEDMONT ESPCLY AROUND KDAN ONCE THE DOWNSLOPE WEAKENS A BIT LATER ON. THUS HAVE CONTINUED THE TREND OF INCLUDING A PREVAILING PERIOD OF MVFR IN SHRA/TSRA WHERE ALREADY ONGOING OR APPROACHING AND VCTS ELSW UNTIL LATE IN THE DAY. A BACKDOOR FRONT DIPS SOUTH TOWARD THE AREA FROM THE MASON-DIXON LINE TONIGHT WHICH WILL INCREASE THE RANGE OF STORMS INTO MORE SCATTERED AND MULTICELLULAR THIS EVENING ESPCLY SOUTHERN AND WESTERN SECTIONS. MODELS ARE BRINGING MVFR TO IFR CLOUDS AND FOG INTO THE FORECAST AREA NORTH OF THE FRONT LATE TONIGHT. BUFKIT SOUNDINGS SHOWED DRIER AIR COMING IN AT MID AND HIGH LEVELS WHILE THE NAM LOWERS MOST CIGS TO IFR/MVFR IN LOW LEVEL NE FLOW BY MORNING. THINK THIS MAY BE OVERDONE GIVEN SLOWNESS OF THE BOUNDARY BUT A PERIOD OF LOW CIGS POSSIBLE KLWB EAST TO ALONG THE BLUE RIDGE BY DAYBREAK ON FRIDAY. BEST LIFT AND MOISTURE LOOKS TO GET PUSHED INTO THE FAR SW SECTIONS FRIDAY MORNING BEFORE ANOTHER WAVE STARTS TO SHIFT THE DEEPER MOISTURE EAST DURING THE AFTERNOON. LATEST GUIDANCE INDICATES THAT INSTABILITY MAY BE MUCH LESS INTO FRIDAY AFTERNOON WITH ADDED CONVECTION LIKELY FAR WEST AND NOT INCREASING UNTIL THE EAST. OTRW THE MAIN CONCERN FRIDAY WILL BE WITH HOW FAST CONDITIONS TURN VFR AS IF MORE FOG/STRATUS DEVELOPS OVERNIGHT THEN COULD BE LOCKED INTO AT LEAST MVFR OVER THE EAST UNTIL MIDDAY OR SO. EXTENDED AVIATION DISCUSSION... THE FRONT AND DISTURBANCE ALOFT SHOULD PRODUCE BETTER COVERAGE FRIDAY NIGHT. A WEAK FLOW PATTERN HOLDING OVER THE WEEKEND WILL KEEP THE STORM CHANCES EACH AFTERNOON THROUGH EARLY EVENING SAT/SUN BUT COVERAGE FOR NOW LOOKS A BIT LESS EACH DAY BEHIND THE PASSING IMPULSE FROM FRIDAY NIGHT. DEEPER MOISTURE LOOKS TO RETURN NORTH BY EARLY NEXT WEEK WITH BETTER COVERAGE OF AFTERNOON/EVENING STORMS ON MONDAY. AREAS OF IFR FOG REMAIN POSSIBLE EACH LATE NIGHT/EARLY MORNING... PARTICULARLY IN AREAS THAT SEE RAIN THE PREVIOUS AFTERNOON. THE MOST OPTIMAL FLIGHT CONDITIONS EACH DAY SHOULD BE IN THE MID TO LATE MORNING AFTER FOG/LOW CLOUDS LIFT AND BURN OFF...AND BEFORE AFTERNOON CONVECTION REDEVELOPS. && .RNK WATCHES/WARNINGS/ADVISORIES... VA...NONE. NC...NONE. WV...NONE. && SYNOPSIS...AMS/JH NEAR TERM...JH SHORT TERM...RCS LONG TERM...RCS AVIATION...AMS/JH/PM
Hazardous weather outlook, Jun 19, 3:50 PM EDT, 9 minutes before
HAZARDOUS WEATHER OUTLOOK...UPDATED NATIONAL WEATHER SERVICE BLACKSBURG VA 350 PM EDT THU JUN 19 2014 NCZ004>006-VAZ032>034-043>047-058-059-202000- STOKES-ROCKINGHAM-CASWELL-PATRICK-FRANKLIN-BEDFORD-HENRY- PITTSYLVANIA-CAMPBELL-APPOMATTOX-BUCKINGHAM-HALIFAX-CHARLOTTE- 350 PM EDT THU JUN 19 2014 ...SEVERE THUNDERSTORM WATCH 334 IN EFFECT UNTIL 10 PM EDT THIS EVENING... THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTH CENTRAL NORTH CAROLINA...CENTRAL VIRGINIA...SOUTH CENTRAL VIRGINIA...SOUTHWEST VIRGINIA AND WEST CENTRAL VIRGINIA. .DAY ONE...THIS AFTERNOON AND TONIGHT. PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS. SEVERE THUNDERSTORM WATCH. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY. THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL LIKELY BE NEEDED. NCZ001>003-018>020-VAZ007-009>020-022>024-035-WVZ042>045-202000- ASHE-ALLEGHANY NC-SURRY-WATAUGA-WILKES-YADKIN-TAZEWELL-SMYTH-BLAND- GILES-WYTHE-PULASKI-MONTGOMERY-GRAYSON-CARROLL-FLOYD-CRAIG- ALLEGHANY VA-BATH-ROANOKE-BOTETOURT-ROCKBRIDGE-AMHERST-MERCER- SUMMERS-MONROE-GREENBRIER- 350 PM EDT THU JUN 19 2014 THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTH CENTRAL NORTH CAROLINA...NORTHWEST NORTH CAROLINA...CENTRAL VIRGINIA...SOUTHWEST VIRGINIA...WEST CENTRAL VIRGINIA AND SOUTHEAST WEST VIRGINIA. .DAY ONE...THIS AFTERNOON AND TONIGHT. SCATTERED STRONG TO SEVERE THUNDERSTORMS WILL BE POSSIBLE INTO THIS EVENING. LARGE HAIL ALONG WITH ISOLATED DAMAGING WINDS WILL BE THE PRIMARY HAZARDS. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY. THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.
In the hours before
Special weather statement, Jun 19, 3:14 PM EDT, 45 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE BLACKSBURG VA
314 PM EDT THU JUN 19 2014
VAZ016-032-191945-
PATRICK VA-CARROLL VA-
314 PM EDT THU JUN 19 2014
THE NATIONAL WEATHER SERVICE IN BLACKSBURG HAS ISSUED A
* SPECIAL WEATHER STATEMENT FOR...
WEST CENTRAL PATRICK COUNTY IN SOUTHWEST VIRGINIA...
SOUTHERN CARROLL COUNTY IN SOUTHWEST VIRGINIA...
* UNTIL 345 PM EDT
* AT 314 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING
A STRONG THUNDERSTORM NEAR WOODLAWN...MOVING TO THE SOUTHEAST AT 25
MPH.
* DIME SIZE HAIL AND WIND GUSTS UP TO 40 MPH ARE EXPECTED WITH THIS
STORM.
* LOCATIONS IMPACTED INCLUDE...
HILLSVILLE...
CANA...
FANCY GAP...
PIPERS GAP...
AND GLADESBORO.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
PROLONGED HEAVY RAINFALL MAY CAUSE WATER TO FLOW OVER THE ROADWAY. DO
NOT DRIVE YOUR VEHICLE WHERE THE ROAD HAS BECOME FLOODED.
&&
LAT...LON 3670 8096 3672 8097 3685 8085 3665 8048
3656 8069 3656 8073
TIME...MOT...LOC 1910Z 310DEG 21KT 3674 8085
PHSpecial weather statement, Jun 19, 3:25 PM EDT, 34 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE BLACKSBURG VA
325 PM EDT THU JUN 19 2014
VAZ011-013-014-192015-
GILES VA-MONTGOMERY VA-PULASKI VA-
325 PM EDT THU JUN 19 2014
THE NATIONAL WEATHER SERVICE IN BLACKSBURG HAS ISSUED A
* SPECIAL WEATHER STATEMENT FOR...
SOUTHEASTERN GILES COUNTY IN SOUTHWEST VIRGINIA...
SOUTHWESTERN MONTGOMERY COUNTY IN SOUTHWEST VIRGINIA...
PULASKI COUNTY IN SOUTHWEST VIRGINIA...
* UNTIL 415 PM EDT
* AT 325 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING
A STRONG THUNDERSTORM NEAR POPLAR HILL...MOVING TO THE SOUTHEAST AT
15 MPH.
* WIND GUSTS UP TO 40 MPH ARE EXPECTED WITH THIS STORM.
* LOCATIONS IMPACTED INCLUDE...
BLACKSBURG...
NEWPORT...
PILOT...
CHRISTIANSBURG...
AND RADFORD.
THIS INCLUDES VIRGINIA TECH.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
PROLONGED HEAVY RAINFALL MAY CAUSE WATER TO FLOW OVER THE ROADWAY. DO
NOT DRIVE YOUR VEHICLE WHERE THE ROAD HAS BECOME FLOODED.
THIS STORM WILL LIKELY INTENSIFY...SO MONITOR LOCAL RADIO AND
TELEVISION FOR ADDITIONAL INFORMATION...AND POSSIBLE WARNINGS...FROM
THE NATIONAL WEATHER SERVICE.
&&
LAT...LON 3734 8051 3709 8025 3708 8028 3702 8036
3701 8039 3702 8041 3700 8042 3702 8045
3699 8049 3701 8051 3701 8052 3697 8055
3693 8064 3720 8088
TIME...MOT...LOC 1922Z 323DEG 14KT 3723 8069
16Special weather statement, Jun 19, 3:27 PM EDT, 32 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE BLACKSBURG VA 327 PM EDT THU JUN 19 2014 NCZ004-005-VAZ032-043-192030- ROCKINGHAM NC-STOKES NC-HENRY VA-PATRICK VA- 327 PM EDT THU JUN 19 2014 THE NATIONAL WEATHER SERVICE IN BLACKSBURG HAS ISSUED A * SPECIAL WEATHER STATEMENT FOR... NORTHWESTERN ROCKINGHAM COUNTY IN NORTH CENTRAL NORTH CAROLINA... NORTHEASTERN STOKES COUNTY IN NORTH CENTRAL NORTH CAROLINA... SOUTHWESTERN HENRY COUNTY IN SOUTH CENTRAL VIRGINIA... SOUTHEASTERN PATRICK COUNTY IN SOUTHWEST VIRGINIA... * UNTIL 430 PM EDT * AT 327 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING STRONG THUNDERSTORMS ALONG A LINE EXTENDING FROM NEAR FIELDALE TO NEAR CRITZ...MOVING TO THE SOUTHEAST AT 15 MPH. * DIME SIZE HAIL AND WIND GUSTS UP TO 40 MPH ARE EXPECTED WITH THESE STORMS. * LOCATIONS IMPACTED INCLUDE... MARTINSVILLE CITY... SPENCER... RIDGEWAY... MARTINSVILLE AIRPORT... AND AYERSVILLE. THIS INCLUDES THE MARTINSVILLE SPEEDWAY. PRECAUTIONARY/PREPAREDNESS ACTIONS... THESE STORMS WILL LIKELY INTENSIFY...SO MONITOR LOCAL RADIO AND TELEVISION FOR ADDITIONAL INFORMATION...AND POSSIBLE WARNINGS...FROM THE NATIONAL WEATHER SERVICE. && LAT...LON 3666 8019 3673 7988 3654 7971 3642 8007 TIME...MOT...LOC 1926Z 319DEG 13KT 3667 7999 3665 8010 PH
Special weather statement, Jun 19, 3:34 PM EDT, 25 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE BLACKSBURG VA 334 PM EDT THU JUN 19 2014 VAZ007-009-010-012-192030- SMYTH VA-TAZEWELL VA-BLAND VA-WYTHE VA- 334 PM EDT THU JUN 19 2014 THE NATIONAL WEATHER SERVICE IN BLACKSBURG HAS ISSUED A * SPECIAL WEATHER STATEMENT FOR... NORTHEASTERN SMYTH COUNTY IN SOUTHWEST VIRGINIA... SOUTHEASTERN TAZEWELL COUNTY IN SOUTHWEST VIRGINIA... SOUTHWESTERN BLAND COUNTY IN SOUTHWEST VIRGINIA... SOUTHWESTERN WYTHE COUNTY IN SOUTHWEST VIRGINIA... * UNTIL 430 PM EDT * AT 334 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM NEAR CERES...MOVING TO THE SOUTHEAST AT 20 MPH. * PEA SIZE HAIL AND WIND GUSTS UP TO 40 MPH ARE EXPECTED WITH THIS STORM. * LOCATIONS IMPACTED INCLUDE... RURAL RETREAT... CERES... SPEEDWELL... CROCKETT... AND MARION WYTHEVILLE. LAT...LON 3702 8155 3711 8136 3682 8109 3674 8138 TIME...MOT...LOC 1931Z 329DEG 19KT 3701 8141 PH
Special weather statement, Jun 19, 3:43 PM EDT, 16 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE BLACKSBURG VA
343 PM EDT THU JUN 19 2014
VAZ058-192030-
HALIFAX VA-
343 PM EDT THU JUN 19 2014
THE NATIONAL WEATHER SERVICE IN BLACKSBURG HAS ISSUED A
* SPECIAL WEATHER STATEMENT FOR...
NORTHWESTERN HALIFAX COUNTY IN SOUTH CENTRAL VIRGINIA...
* UNTIL 430 PM EDT
* AT 343 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING
A STRONG THUNDERSTORM NEAR LEDA...MOVING TO THE SOUTHEAST AT 15
MPH.
* PEA SIZE HAIL AND WIND GUSTS UP TO 40 MPH ARE EXPECTED WITH THIS
STORM.
* LOCATIONS IMPACTED INCLUDE...
HALIFAX...
LEDA...
RIDGEWAY...
CRYSTAL HILL...
AND MT LAUREL.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
THIS STORM WILL LIKELY INTENSIFY...SO MONITOR LOCAL RADIO AND
TELEVISION FOR ADDITIONAL INFORMATION...AND POSSIBLE WARNINGS...FROM
THE NATIONAL WEATHER SERVICE.
&&
LAT...LON 3688 7874 3666 7908 3680 7916 3690 7913
3696 7907
TIME...MOT...LOC 1939Z 309DEG 12KT 3688 7912
PHSpecial weather statement, Jun 19, 3:53 PM EDT, 6 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE BLACKSBURG VA 353 PM EDT THU JUN 19 2014 NCZ003-004-020-VAZ032-192045- SURRY NC-YADKIN NC-STOKES NC-PATRICK VA- 353 PM EDT THU JUN 19 2014 THE NATIONAL WEATHER SERVICE IN BLACKSBURG HAS ISSUED A * SPECIAL WEATHER STATEMENT FOR... SURRY COUNTY IN NORTH CENTRAL NORTH CAROLINA... NORTHEASTERN YADKIN COUNTY IN NORTHWEST NORTH CAROLINA... STOKES COUNTY IN NORTH CENTRAL NORTH CAROLINA... SOUTHEASTERN PATRICK COUNTY IN SOUTHWEST VIRGINIA... * UNTIL 445 PM EDT * AT 353 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING STRONG THUNDERSTORMS ALONG A LINE EXTENDING FROM NEAR SANDY RIDGE TO NEAR DOBSON...MOVING TO THE SOUTHEAST AT 25 MPH. * PENNY SIZE HAIL AND WIND GUSTS UP TO 40 MPH ARE EXPECTED WITH THESE STORMS. * LOCATIONS IMPACTED INCLUDE... MOUNT AIRY... KING... DOBSON... BOTTOM... AND FRANCISCO. PRECAUTIONARY/PREPAREDNESS ACTIONS... THESE STORMS MAY INTENSIFY...SO MONITOR LOCAL RADIO AND TELEVISION FOR ADDITIONAL INFORMATION...AND POSSIBLE WARNINGS...FROM THE NATIONAL WEATHER SERVICE. && LAT...LON 3620 8071 3649 8082 3665 8019 3635 8003 TIME...MOT...LOC 1952Z 319DEG 22KT 3650 8016 3639 8076 16
The office that day
Everything else NWS Blacksburg, VA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 19, 1:51 PM EDT | Severe Thunderstorm Warning | RNK | Surry, Yadkin | 54 min |
| Jun 19, 2:07 PM EDT | Severe Thunderstorm Warning | RNK | Rockingham | 53 min |
| Jun 19, 2:21 PM EDT | Severe Thunderstorm Warning | RNK | Rockingham, Stokes, Surry | 54 min |
| Jun 19, 2:48 PM EDT | Severe Thunderstorm Warning | RNK | Wilkes, Yadkin | 57 min |
| Jun 19, 2:56 PM EDT | Severe Thunderstorm Warning | RNK | Yadkin | 49 min |
| Jun 19, 3:03 PM EDT | Special Weather Statement | RNK | Alleghany | 42 min |
| Jun 19, 3:10 PM EDT | Severe Thunderstorm Warning | RNK | Caswell, Rockingham | 65 min |
| Jun 19, 3:53 PM EDT | Special Weather Statement | RNK | Stokes, Surry | 52 min |
| Jun 19, 4:05 PM EDT | Severe Thunderstorm Warning | RNK | Rockingham | 55 min |
| Jun 19, 4:32 PM EDT | Severe Thunderstorm Warning | RNK | Rockingham, Stokes | 58 min |
| Jun 19, 4:48 PM EDT | Severe Thunderstorm Warning | RNK | Wilkes | 42 min |
| Jun 19, 4:55 PM EDT | Severe Thunderstorm Warning | RNK | Caswell | 65 min |
| Jun 19, 5:11 PM EDT | Severe Thunderstorm Warning | RNK | Wilkes | 64 min |
| Jun 19, 5:27 PM EDT | Special Weather Statement | RNK | Rockingham | 63 min |
| Jun 19, 5:30 PM EDT | Special Weather Statement | RNK | Yadkin | 45 min |
| Jun 18, 8:23 PM EDT | Special Weather Statement | RNK | Bedford | 37 min |
| Jun 18, 8:33 PM EDT | Severe Thunderstorm Warning | RNK | Bedford | 57 min |
| Jun 18, 9:07 PM EDT | Special Weather Statement | RNK | City of Lynchburg | 38 min |
| Jun 18, 9:29 PM EDT | Severe Thunderstorm Warning | RNK | Appomattox, Campbell | 61 min |
| Jun 19, 11:49 AM EDT | Special Weather Statement | RNK | Alleghany, Bath | 56 min |
| Jun 19, 12:35 PM EDT | Severe Thunderstorm Warning | RNK | Alleghany, Amherst, Bedford, Botetourt, Rockbridge, City of Covington | 55 min |
| Jun 19, 12:59 PM EDT | Severe Thunderstorm Warning | RNK | Alleghany, Craig | 61 min |
| Jun 19, 1:29 PM EDT | Severe Thunderstorm Warning | RNK | Craig, Giles | 46 min |
| Jun 19, 2:01 PM EDT | Special Weather Statement | RNK | Grayson | 44 min |
| Jun 19, 2:04 PM EDT | Special Weather Statement | RNK | Craig | 41 min |
| Jun 19, 2:18 PM EDT | Special Weather Statement | RNK | Roanoke | 27 min |
| Jun 19, 2:55 PM EDT | Special Weather Statement | RNK | Pittsylvania | 35 min |
| Jun 19, 2:56 PM EDT | Severe Thunderstorm Warning | RNK | Buckingham | 64 min |
| Jun 19, 3:11 PM EDT | Severe Thunderstorm Warning | RNK | Pittsylvania, City of Danville | 64 min |
| Jun 19, 3:14 PM EDT | Special Weather Statement | RNK | Carroll | 31 min |
| Jun 19, 3:19 PM EDT | Severe Thunderstorm Warning | RNK | Henry, Pittsylvania | 56 min |
| Jun 19, 3:25 PM EDT | Special Weather Statement | RNK | Montgomery, Pulaski, City of Radford | 50 min |
| Jun 19, 3:27 PM EDT | Special Weather Statement | RNK | Henry, City of Martinsville | 63 min |
| Jun 19, 3:34 PM EDT | Special Weather Statement | RNK | Wythe | 56 min |
| Jun 19, 3:43 PM EDT | Special Weather Statement | RNK | Halifax | 47 min |
| Jun 19, 4:52 PM EDT | Special Weather Statement | RNK | City of Galax | 53 min |
| Jun 19, 6:04 PM EDT | Special Weather Statement | RNK | Buckingham | 26 min |
| Jun 19, 6:29 PM EDT | Severe Thunderstorm Warning | RNK | Buckingham | 61 min |
Nearby
Severe Thunderstorm Warnings in Virginia, 2014Severe Thunderstorm Warnings in North Carolina, 2014Every severe thunderstorm warning in 2014
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.